Persistent Diarrhoea - will treatment help or make it worse
Nov 24, 2003
First to say that this forum is such a blessing. It has provided so much useful information and insight to me over the past while.
I was diagnosed +ve in April this year - likely to have been infected about 2 years before that. On diagnosis my CD4 was 395, 19, VL 31,000. I've had my labs monthly since then...and CD4 is on a steady downturn now is 243, 20, VL 11,000
Throughout this time, symptoms have been getting worse...(fatigue, bladder infections etc) Most difficult is that for the past three months i've had perisistent diarrhoea...had lots of tests but show no signs of infection... My doc says it could be an indication of how HIV is progressing in my body rather than a treatable gastro bug.
I'm due to start treatment at the end of this month and am about to discuss what combinations would work best. My question is...(finally)... given this diarrhoea is there a combo that is less likely to exacerbate it? Or is it likely with improved immune function (whatever the combo) that the diarrhoea would disipate over time?
Response from Dr. Pierone
The nonspecific diarrhea that comes from HIV infection and declining counts almost always resolves with the onset of virologic control and immune reconstitution. It makes sense to use a combination that is not known for producing diarrhea. This would be a NNRTI-based regimen (Sustiva or Viramune) plus 2 nukes. Good luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Are Early Flu-like Symptoms Of Hiv Contagious?
- Can You Get Hiv From A Doctor Not Wearing Gloves?
- Can I Know If I'm Hiv Positive After 2 Weeks Of Infected?
- When Will A Blood Test Show Herpes?
- What Nerves Does Herpes Affect?
- What Is The Difference Between Razor Burn And Herpes On The Vagina?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.